Texas, 2007

Funnel Cloud in Texas, August 4, 2007

August 4, 2007 · NWS HGX · 1 event in 1 county or zone

Funnel cloud formed as sea breeze front activity moved inland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Funnel cloud formed as sea breeze front activity moved inland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 4, 2:40 PM CST, 2 hours earlier.

Area forecast discussion, Aug 4, 2:40 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CDT SAT AUG 4 2007

.DISCUSSION...
A VERY WARM FAIR WEATHER SUMMER DAY ACROSS SE TEXAS. ISOLATED
THUNDERSTORMS AND MODERATE POCKETS OF SHOWERS FORMING ALONG THE
WEAK SEA BREEZE AND THESE STORMS SUBSEQUENT OUTFLOWS. MAJORITY OF
ACTIVITY BEING CONFINED TO HOUSTON METRO SOUTHWESTWARD IN SLIGHTLY
HIGHER HUMID AIR. SFC HIGH PRESSURE OUT IN THE CENTRAL GULF...WITH
RIDGING TAKING HOLD IN THE UPPER LEVELS...SPELLS A STRING OF MUCH
DRIER DAYS. W/V DISPLAYING THIS NICE BROAD AREA OF ANTICYCLONIC
FLOW OVER THE CENTRAL U.S. PINNING DOWN THE BROAD TROUGH ACROSS
NORTH CENTRAL GULF.

MODEL ENSEMBLE ALL POINT TO INCREASING STABILITY THROUGH MIDWEEK.
THIS WILL ALLOW THE MESOSCALE TO TAKE CHARGE AND GIVE US A TASTE
OF NEAR-CLIMO WEATHER. SHORT TERM FORECAST IS FOR SLIGHTLY HIGHER
OFFSHORE POPS IN THE OVERNIGHT HOURS IN RESPONSE TO LESS OF NEAR
SURFACE MARITIME CAP...POPS FOR SCATTERED CONVECTION INCREASING
THROUGH MIDDAY ACROSS MOST NEAR COASTAL AND CENTRAL INLAND AREAS.
CONVECTIVE TEMPERATURES IN THE MID 80S RAPIDLY ACHIEVED UNDER
MOSTLY SUNNY MORNING SKIES. LESS RAIN AND SLIGHTLY CLEARER SKIES
WILL BUMP UP CURRENT NEAR-90 MAXS IN THE MID 90S FOR MOST INLAND
SITES OVER THE WORK WEEK.

EXTENDED LOOKS TO BE STATUS QUO AS UPPER RIDGE OVER CENTRAL AND
EASTERN U.S. RETAINS ITS GRIP. THIS MEANS CONTINUED DRIER AND HOT
WEATHER THROUGH DAY 7...WITH THE EARLY MORNING OFFSHORE SCATTERED
SHOWERS/STORMS AND THOSE DAILY ISOLATED POP-UP STORMS ALONG THE
BREEZE. UPPER HIGH FORECAST TO BE POSITIONED OVER APPALACHIA THAT
SPELLS UPPER LEVEL EASTERLY FLOW...RELATIVELY STABLE BUT NOT THE
CLAMP DOWN THAT WOULD SUPPRESS THOSE DAILY ROUNDS OF THUNDER &
DOWNPOURS. SPEAKING OF THOSE EASTERLIES...GULF SHEAR LOOKS
IMPRESSIVE ENOUGH TO AID IN TEARING UP ANY TROPICAL WAVE THAT
HAPPENS TO MAKE THAT UNWELCOME GOM VISIT. LONG RANGE GFS PICKING
UP ON SOME DAY 5-7 NORTH CENTRAL GULF VORTS WITHIN EASTERLIES
INCREASING MOISTURE RETURN...WHICH MAY INCREASE PRECIP THREAT
GOING INTO WEEKEND.

31

.MARINE...
SFC HIGH CENTERED OVER THE EASTERN GULF WILL KEEP LIGHT ONSHORE FLOW
IN PLACE THROUGH MIDWEEK. THE WINDS WILL BE SLIGHTLY STRONGER AT
NIGHT...BUT WILL STILL REMAIN ONLY IN THE 10 TO 15 KT RANGE WITH
SEAS 3 FT OR LESS. SFC HIGH WILL MOVE DIRECTLY OVER THE COASTAL
WATERS BEGINNING WEDNESDAY...SO WINDS MAY DECREASE EVEN FURTHER THE
SECOND HALF OF THE WEEK AND BECOME MORE VARIABLE IN DIRECTION.
ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY DURING THE LATE
NIGHT AND MORNING HOURS EACH DAY.  35

&&

.AVIATION...
CONVECTIVE COVERAGE SHOULD REMAIN RATHER ISOLATED ACROSS THE AREA
THIS AFTN. GIVEN THIS AND UNCERTAINTY ON TIMING...HAVE REMOVED
VCSH/VCTS FROM THE TAFS. WILL HAVE CBS MENTIONED THROUGH 00Z FOR
KIAH/KSGR/KHOU...AND FOR KLBX THROUGH 21Z. PATCHY MVFR FOG WILL
DEVELOP OVERNIGHT AFTER 04Z AT MOST OF THE TERMINALS...POSSIBLY
GOING IFR AT KLBX OR KCXO. CU DECK WILL DEVELOP 14-17Z SUNDAY...WITH
BKN MVFR CEILINGS POSSIBLE.  35

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      75  94  77  96  77 /  20  20  20  20  20
HOUSTON (IAH)              75  94  77  95  77 /  20  30  20  20  20
GALVESTON (GLS)            80  89  81  90  81 /  20  40  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...31
MARINE/AVIATION...35
Hazardous weather outlook, Aug 4, 2:25 AM CST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
325 AM CDT SAT AUG 4 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-051200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
325 AM CDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 79 km away, was scanning. The volume nearest the first event began at 22:41 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Harris

When
August 4, 4:40 PM CST to 4:45 PM CST
Where
Harris County, Katy
Reported by
Law Enforcement
Coordinates
29.800, -95.800

Funnel cloud sighted in the Katy area.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56122.